8 Things That Happen When You Stop Taking Birth Control

0
8-things-happen-stop-taking-birth-control-africanrubiz-8-things-happen-stop-taking-birth-control-africanrubiz-

8 Things That Happen When You Stop Taking Birth Control
If you are thinking about having a baby, you have probably already decided that you will stop taking birth control. However, this is not the only reason a woman may have to decide to suspend the use of pills, patches, injections or even Mirena.

If you have risk factors for varicose veins, thrombosis, and cardiovascular disease, stopping using contraception may even be a necessity to preserve your life.

However, for other women, the reason is from a mismatch to the method to the simple desire to get your body free of synthetic hormones, following a more natural line.

Whatever your reason for stopping hormonal contraceptive methods, you need to know a few things that happen to your body after that decision:

1. You will go through a period of irregular menstruation
With the use of hormones, the ovaries are somewhat on the side, without having to work to fulfill our whole cycle. Precisely for this reason, it may take some time for them to resume working normally, so that menstruation starts to present irregularities.

In general, the cycle normalizes around six months, although some women have a normalized cycle in the month following the contraceptive interruption.

Still, you may stay up to three months without menstruation while the ovaries do not “wake up.” Therefore, it is important to have the gynecologist accompany you.

2. Colic and PMS may come back
If you suffer from severe cramps and PMS before taking contraceptives, be aware that these discomforts may well come back after discontinuing use. This is because, without the pill and other methods, our body returns to hormonal oscillations – something natural, but that causes these discomforts.

However, if you have never had cramps or used to be upset, irritable, or sleepy before the menstrual period, it is unlikely that discontinuing hormones will cause these discomforts to develop.

3. The menstrual flow increases
When we use a contraceptive, we can even bleed every month, but it is not a true menstruation because there is no preparation of the uterus to receive a possible baby.

In this way, by suspending hormonal contraceptives, the endometrium is formed again, lining the uterus to make it super comfortable if an embryo appears there. So when a pregnancy does not happen, the menstrual flow gets more intense and can last longer.

4. You will get more vaginal secretions
When we use contraceptives and have no problem in the genital area, we do not usually have intimate secretions between menses. However, when you suspend them, it is normal to notice a slimy mucus in the middle of the cycle, indicating that you are in the fertile time.

There may also be an increase in natural day-to-day secretion and in intimate relationships, a result of increased production of estrogen by the body.

5. You will get the libido in the heights8-things-happen-stop-taking-birth-control-africanrubiz-
Several types of contraceptives reduce or block the production of testosterone, known to be the male hormone, but which also exists in small amounts in the woman’s body.

And you know what happens when testosterone increases? That’s right, interest in sex grows too! Of course this varies from woman to woman, but in general, they report an improvement in libido when they stop using the pill and other hormonal methods.

6. The number of hair increases
You must know another classic role of testosterone in addition to arousing the libido: it is responsible for increasing the amount and thickness of the hairs on the body, including the face, armpits, genitals, and legs. Obviously, this effect is more visible in men, who have a much higher level of this hormone in the body.

That way, with the increase in testosterone that can happen after you stop using a contraceptive, you may also notice an increase in your acne – in fact, they will go back to what would be their “natural” state.

7. Your skin may become oily
Another effect of increased testosterone caused by discontinuation of the contraceptive is a major boost in the functioning of the sebaceous glands, which can make the skin more oily and more prone to acne.

If this is your case, you can adopt new habits, such as using special soaps for this type of skin, or even seek a dermatologist if the changes are very intense and you start to develop many pimples.

8. Your weight may change
Stopping using a contraceptive can cause oscillations in your weight, either down or up. In general, the synthetic hormones we use cause fluid retention to a greater or lesser degree. Thus, when you stop using them, this effect will cease and your weight may suffer a slight downward change.

However, as there is also a greater variation in our hormones, causing even the return of PMS, our mood tends to become more unstable, which can make us more anxious, increase our appetite (especially for sweets) and decrease our willingness to do activities physics. In that case, the result will be an increase in weight.

As you may realize, stopping using a hormonal contraceptive has a number of effects, some positive and some negative. The intensity of these effects varies from woman to woman, so you can not predict how you will feel when you stop using hormones.

So instead of making this decision on your own, it is essential to talk to a trusted gynecologist who is open to discussing other birth control options and who can also guide you on how to deal with the possible effects of that choice.

About author

No comments